Hail, Jefferson
- When
- April 30, 7:46 PM CST
- Where
- Jefferson County, Hillsboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.233, -90.567
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 5:02 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT SUN APR 30 2006 .DISCUSSION... EXPECT STORM TRENDS TO FOLLOW A VRY STG DIURNAL CYCLE FOR THE NXT 24 HRS. CURRENT ACTIVITY SHUD WKN WITH LOSS OF HTG ALTHO WL ANOTHER SHTWV APPRCHG AREA LTR TNGT CANNOT TOTALLY RULE OUT PCPN DURG THE LT EVENING HRS. MON SHUD BE A REPEAT OF TDA...WITH CVG/INTENSITY INCRG DURG THE LT MRNG AND AFTN HRS AS AMS DESTBLZS ONCE AGAIN. HV ATTEMPTED TO KP HIGHEST POPS FOR MON ALG/E OF MSRVR WHERE RESIDUAL LO LVL MSTR AND WK SFC CNVGC ALG SFC TROF/WK CDFNT WL BCM JUXTAPOSED DURG TIME OF MAX HTG. AS UPR LO DRIFTS N AREA STAYS IN W-NW FLOW ALFT HEADING INTO MIDWK. HV KEPT POPS GOING MON NGT...MNLY ALG/S OF CDFNT AND AHD OF SHTWV WHICH BOTH NAM AND GFS PUSHES THRU AREA. AREA SHUD THEN SEE A PRECIP MINIMA TUE WITH SHTWV AND SFC RDG PUSHING THRU AREA...BUT RETURN FLO/WAA WL SET THE STAGE FOR PCPN QUICKLY RETURNING TO AREA TUE NGT/WED...ABT 24 HRS FASTER THAN INDICATED BY YSTDAS RUNS. TSRA THRT WL CONT INTO WED NGT...BUT CHCS SHUD BGN TO WIND DOWN THU AND THU NGT AS UPR FLO AMPLIFIES AND COOLER MORE STBL AIR HEADS OUR WAY. CURRENT FCSTS MAY HOLD ONTO PCPN A BIT TOO LONG...BUT GIVEN DIFFICULTY IN TRYING TO TIME THESE FTRS HV OPTED FOR THE TIME BEING TO USE A BIT OF A BROAD BRUSH. HEADING INTO THE MEDIUM RANGE THE LATEST SOLNS SEEM TO BE TRENDING TWD THE MORE AMPLIFIED SOLN...AND DEEPER TROF OVR UPR MS VLY...AS DEPICTED BY GFS YSTDA. BECAUSE OF THIS HV BEGUN TO TREND TEMPS DOWN A BIT HEADING INTO NXT WEEKEND. PCPN THRT APRS MINIMAL...ALTHO IF TROF WULD DEEPEND ENUF INSTABILITY SHWRS MAY BCM A THRT. TRUETT && .AVIATION... FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 717 PM CDT SUN APR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 717 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DOT THE AREA THIS EVENING. SEVERE WEATHER IS NO LONGER EXPECTED...ALTHOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE UNTIL AROUND 900 PM. THE STRONGEST OF THESE STORMS MAY PRODUCE SMALL HAIL TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 40 MPH...HEAVY DOWNPOURS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS FROM THIS AFTERNOON AND THIS EVENINGS THUNDERSTORMS. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL BROADCAST MEDIA
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL NEW MEMPHIS 38.48N 89.68W
04/30/2006 E0.75 INCH CLINTON IL AMATEUR RADIO
0340 PM HAIL IRVING 39.20N 89.41W
04/30/2006 E1.00 INCH MONTGOMERY IL LAW ENFORCEMENT
0340 PM HAIL 3 E NEW MEMPHIS 38.48N 89.62W
04/30/2006 E1.00 INCH CLINTON IL AMATEUR RADIO
0345 PM HAIL GREENVILLE 38.89N 89.40W
04/30/2006 E0.75 INCH BOND IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STE. GENEVIEVE 37.97N 90.05W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 N CARLYLE 38.73N 89.37W
04/30/2006 E0.75 INCH CLINTON IL PUBLIC
&&
GKSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL WENTZVILLE 38.81N 90.86W
04/30/2006 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0215 PM HAIL WINFIELD 39.00N 90.74W
04/30/2006 E0.75 INCH LINCOLN MO PUBLIC
0220 PM HAIL 2 W WINFIELD 39.00N 90.78W
04/30/2006 E0.75 INCH LINCOLN MO TRAINED SPOTTER
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.75 INCH MONROE IL TRAINED SPOTTER
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.88 INCH MONROE IL TRAINED SPOTTER
0245 PM HAIL ANTHONIES MILL 38.08N 91.08W
04/30/2006 E0.50 INCH WASHINGTON MO TRAINED SPOTTER
0305 PM HAIL HECKER 38.30N 89.99W
04/30/2006 E0.75 INCH MONROE IL PUBLIC
0314 PM HAIL STE. GENEVIEVE 37.97N 90.05W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
0314 PM HAIL 4 NW STE. GENEVIEVE 38.02N 90.10W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
0320 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
0325 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL BROADCAST MEDIA
0335 PM HAIL NEW MEMPHIS 38.48N 89.68W
04/30/2006 E0.75 INCH CLINTON IL AMATEUR RADIO
0340 PM HAIL IRVING 39.20N 89.41W
04/30/2006 E1.00 INCH MONTGOMERY IL LAW ENFORCEMENT
0340 PM HAIL 3 E NEW MEMPHIS 38.48N 89.62W
04/30/2006 E1.00 INCH CLINTON IL AMATEUR RADIO
0345 PM HAIL GREENVILLE 38.89N 89.40W
04/30/2006 E0.75 INCH BOND IL TRAINED SPOTTER
0415 PM HAIL 8 N CARLYLE 38.73N 89.37W
04/30/2006 E0.75 INCH CLINTON IL PUBLIC
0410 PM HAIL ST. MARY 37.88N 89.95W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL VANDALIA 38.98N 89.10W
04/30/2006 E0.75 INCH FAYETTE IL LAW ENFORCEMENT
&&
FGLASSThe St Louis radar (KLSX), 53 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501071, 5501072.